Isotretinoin

Isotretinoin belongs to the group of drugs called Retinoids. It is commonly used to treat severe cystic acne, that is not getting better with other treatment methods. Isotretinoin reduces oil production on the face.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Does the intake of Isotretinoin result in increased facial hair?

Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse. Isotretinoin must be continued in tapering doses for at least six months. You need to go for a hormonal evaluation...  Read Full »

Is Isotretinoin prescribed for acne?

Query: Hi doctor, I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotre...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Yes, Isotretinoin is a wonder drug for acne. But, it has lots of side effects. The side effects can be avoided if you take it under strict guidance of your dermatologist. For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-on...  Read Full »

Does Isotretinoin increase facial hair growth?

Query: Hi doctor, I am a 24 year old female. My height is 5'3" and weight 58 kg. I have started to use Isotretinoin 20 mg per day. I have been taking it for the past seven days. But, my facial hair has grown more all over my face. They are not dark, but noticeable. What to do? Should I continue the medici...  Read Full »


Dr. Rakesh Kumar Bahunuthula

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Growth of facial hair is not a side effect of Isotretinoin. It could be due to factors such as racial, hormonal and irregular menses. You can continue Isotretinoin till your acne clears and then reduce it to a maintenance dose of 10 mg twice weekly or as needed. However,...  Read Full »

Which medication is the best choice for acne, oral or topical?

Query: Hello doctor,I have acne problem for the last few months. I am taking acne medicines also, but it recurs every time. Please see the pictures and suggest a solution. I do not have any health problems. Acne is not painful but is different from the usual pimples. I consulted a dermatologist but did not...  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached clinical photographs (attachment removed to protect patient identity). This is grade-3 acne. Have you considered oral Isotretinoin or Doxycycline in the past? What topical medications are you using? Is your age mentioned correctly? Are y...  Read Full »

Whenever my wife took Ambien and Accutane together, she had alcohol-like breath. Why?

Query: Hello doctor, My wife has taken Ambien 5 mg, once or twice a week to get to sleep after a difficult day at work. She used to take the 5 mg without any problems, for almost a year. A couple of months ago, she started a course of Accutane. At first, she took 20 mg per day, now it is down to 10 mg per...  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. The symptoms are most likely due to an interaction between Accutane (Isotretinoin) and Ambien (Zolpidem). This could increase the levels of Ambien in the blood immediately after taking it. The symptoms are highly suggestive of an allergic reaction. She could either be ...  Read Full »

Without medicine or gel, how to get a permanent solution for acne?

Query: Hello doctor, I am a 23 year old male. My problem is acne. I am getting red whitehead with pus. I was taking Isotretinoin 20 mg for 1.6 years. When I was on Isotretinoin, I did not get even a single acne. After two weeks of stopping Isotretinoin, I had a sudden breakout. My skin is very oily, and I ...  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. First of all, if you have an acne prone skin, then it is impossible to have a clear skin without any topical and oral intervention. Since you have taken more than a year of Isotretinoin 20 mg daily, I would not advise repeating that at the moment. I suggest you Doxy 10...  Read Full »

I have severe acne problem. It is increasing by the day. can you suggest some medicines?

Query: Hi doctor, I am a 30-year-old male. I am facing severe acne problem. I am currently using Doxy-1 L-DR Forte Capsule two times a day since 20 days and Persol-plus gel at night and Ahaglow-S face wash. Also, Aziderm cream 20 % and Cetaphil as a moisturizer. But it is painful and with pus. Sometimes, ...  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. All the medications you are on are right. I agree with your treating doctor. Peeling is a procedure where fruit-concentrated extracts are used, such as Glycolic acid and many other (Salicylic acid) which help reduce the activity of the sebaceous glands and in turn...  Read Full »

Is my acne prescription correct?

Query: Hi doctor, For the last four months, I started getting acne in the form of pustules, papules and small nodules. My dermatologist prescribed Isotretinoin 20 mg on alternate days, but rather than improvement my acne is getting worse. She also prescribed antibiotic Sepmax-DS (800 mg) that is a combina...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. You should continue with Isotretinoin. Isotretinoin is a wonderful drug, but it takes around 40 days to show its effect. With Isotretinoin, you may even feel flare up of your acne, which is normal and it should be continued. I cannot comment upon the usefulness of Septra...  Read Full »

Can fractional laser remove acne scars?

Query: Hi doctor, I have mild to moderate acne. My dermatologist prescribed Isotretinoin 20 mg on alternate days, but I am experiencing hair fall. Also, he prescribed an antibiotic Septra. I took the tablets for only two days. I am reluctant to take these drugs due to its side effect. Please suggest an alt...  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Do not take Septra for acne (combination of Sulfamethoxazole and Trimethoprim). Isotretinoin is not safe if you are planning a pregnancy. Otherwise, there is no risk. There are alternatives available like Minocycline and Doxycycline. I suggest a capsule Doxy 100 mg twice...  Read Full »

How to reduce acne and acne scars?

Query: Please tell me how to reduce acne and acne scars. Im 23, have oily skin and get acne every month one week before my periods. My acne is mild and not the severe one. I have tried so much but can't get over it. I drink lots of water, don't have any digestion issues and get regular periods. Tried: Ac...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, I understand acne can be really bothersome and some times difficult to get rid of. I would love to provide satisfactory treatment. My first advice is stop using neem , aloe vera cider vinegar etc as first we need to control your acne first. Applying these creams and gel may sometimes have ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.